advertisement
Question
Posted by: Mary | 2009/10/15

Problems with ejaculation

Thank you for your replies. My husband is 60. This is quite a recent problem. He very seldom manages to climax or ejaculate, whether during normal sex or masturbatuon. He has had no surgery. We do not use condoms. He is on an anti depressant and lots of blood pressure medicines.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

Hi again Mary,

Okay, antidepressant medication, especially SSRI's, are well known to delay the orgasmic threshold (i.e. make orgasm more difficult to experience) and so it could be this, or any of the blood pressure medications. HOwever, it is also important to rule out any prostatic problems (although this would normally go with difficulties with urinating/dribbling, etc). Ultimately, he needs to consult with his prescribing doctor and/or GP to assess the most likely culprit. If it's the medication, it is possible that alternatives can be substituted or doses altered slightly. If changing medication is not possible, then he needs to try to counteract the impact of this by way of enhancing stimulation (focusing on sensation, communicating with you what is more pleasurable, and increasing friction to relieve the build up of tension).

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Helpful | 2009/10/15

Hi Mary. I' m not sure how old you are but assuming you are also in your 60' s I also make the assumption that oral sex and visual aids and what may be considered " kinky"  sex is not something that you are accustomed to, or are prepared to now start ? A lot of the problems for men are in their minds. They respond to visual stimulation, porn, strip tease etc. This is just a suggestion, try out something in this line and see what happens. Its important for men to ejaculate at least 1 per week to keep the prostate in shape.

Reply to Helpful
Posted by: Helpful | 2009/10/15

Hi Mary. I' m not sure how old you are but assuming you are also in your 60' s I also make the assumption that oral sex and visual aids and what may be considered " kinky"  sex is not something that you are accustomed to, or are prepared to now start ? A lot of the problems for men are in their minds. They respond to visual stimulation, porn, strip tease etc. This is just a suggestion, try out something in this line and see what happens. Its important for men to ejaculate at least 1 per week to keep the prostate in shape.

Reply to Helpful
Posted by: anon | 2009/10/15

the medicines are the cause esp the anti depressants, notorious for those side efects

Reply to anon
Posted by: Sexologist | 2009/10/15

Hi again Mary,

Okay, antidepressant medication, especially SSRI's, are well known to delay the orgasmic threshold (i.e. make orgasm more difficult to experience) and so it could be this, or any of the blood pressure medications. HOwever, it is also important to rule out any prostatic problems (although this would normally go with difficulties with urinating/dribbling, etc). Ultimately, he needs to consult with his prescribing doctor and/or GP to assess the most likely culprit. If it's the medication, it is possible that alternatives can be substituted or doses altered slightly. If changing medication is not possible, then he needs to try to counteract the impact of this by way of enhancing stimulation (focusing on sensation, communicating with you what is more pleasurable, and increasing friction to relieve the build up of tension).

Reply to Sexologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement